MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 236132
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in incident was not returned for evaluation.Manufacturer tested retention samples of the same lot of pen needles involved in the incident and performed to specification.No failure detected.If product is returned, arkray will send to manufacturer for testing and file a follow-up report when evaluation is complete.
 
Event or Problem Description
Caller states that sometimes she is not able to use or prime insulin pen needle.She is a diabetic educator and states that she knows what she is doing.She doesn't like the product and will not recommend to her patients.I had her check two of them that wouldn't work yesterday, and the needle was bent.She has been using these pen needles for about two months and this has been an ongoing issue.I did mention to try to make sure that the cap is put on directly and make sure not accidentally bending the needle when putting cap on pen.Part 236132.Replaced product and sent rl.Possible malfunction that may cause improper dose or delay in treatment.
 
Additional Manufacturer Narrative
Dhrs were reviewed.No records confirming the defect were observed.10 pen needles from archival sample were tested by puncturing into the silicone cube with the hardness of 55 shore (imitating the hardness of human tissue.No hooks occured.No bending of the needle occured.Complaint sample consisted of 8 pen needles without the seals from which 3 pen needles were without the outer protective cap.In 4 pen needles the bent defect was observed on the non-user end.The other 4 needles were bent on patient end.Further investigation through microscope showed needles were damaged during incorrect assembly by the user.Dull and bent needles are generally connected with user error when the protective cap is removed incorrectly.Improper use.No corrective action.Complaint closed.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key7842258
Report Number1832816-2018-00018
Device Sequence Number16639538
Product Code FMI
UDI-Device Identifier00015482236328
UDI-Public(01)00015482236328
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2022
Device Model Number236132
Device Catalogue Number236132
Device Lot NumberX56P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1